MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2015L20N
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Manufacturing, Packaging or Shipping Problem (2975); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dhr review did not reveal any non-conformities relevant to the reported issue.6 retain samples from the same batch retained by the manufacturer have been inspected visually.No deviation of the sealed seam could be detected.Further information has been requested and investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.H3 other text : device has not been returned as it was discarded by the hospital.
 
Event or Problem Description
It has been reported that when the hospital opened the package for inspection, it was found that the dilator was abnormal and blocked.Neither the catheter nor any of the accessories in the set have been used on a patient.No harm or clinical consequences occurred.A picture has been provided which could indicate a flat tip of the dilator.On the basis of the picture the complete problem description cannot be fully clarified.It is not clear if the failure is limited to a defective dilator or if the dilator had been sealed in the sealed seam during packaging process.A dilator sealed in the sealed seam could impact the required width of the sealed seam (6 mm according to din en 868-5).This is therefore considered as reportable.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
Six retain samples of the same batch have been inspected by naked eye.No deficiency of the sealed seam nor of the catheter or accessories (incl.Dilator) could be detected.No further complaints have been received for this batch.No complaint about a similar packaging issue has been received within the last 12 months.Based on that a systematic root cause in the design or manufacturing process is considered as unlikely.This is supported by the very low complaint rate (b)(4).The investigation has been performed on the basis of the provided picture.The shape of the defect signalized an effect of increased pressure and temperature in that area.Dilator tipping and tray sealing are the only manufacturing processes where pressure and temperature are applied and could cause the defect shown.Both root causes could potentially apply as the provided picture is neither clear nor unambiguous.No product has been returned as it was discarded by the user.After dilator tipping a 100% visual inspection is performed by the manufacturing operators.Specifically mentioned within the instruction is the formation of the tip.The picture indicates a flat shape of the dilator.Based on the indicated flat shape and the implemented inspections the most probable root cause is seen in the sealing process.However, the customer reported that there was no damage of the packaging.A small part of the packaging tray was shown on the provided picture; this part did not show any malfunction.Preventive actions will be implemented by changing the ionizating tool and improving of the camera system.Overall, investigations indicate that the device failed to meet its specification when the event occurred.But the actual device has not been returned to confirm this assumption.The complaint investigation has been performed to the most possible extent on the basis of a single picture.Upon the event occurrence the device was involved, but not used on a patient.The whole product (catheter incl.Accessories) has been discarded.The product ifu states: "warning: do not use the catheter or accessories if any sign of product damage is visible." and "warning: check the sterile packaging.Do not use the catheter or accessories if the package is opened or damaged." as there is no trend for this kind of issue, no additional actions will be taken.The issue will be further monitored on the market to detect early trends.H3 other text: device discarded by the hospital.
 
Event or Problem Description
Manufacturer reference #: (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key11312552
Report Number3003263092-2021-00003
Device Sequence Number2737206
Product Code KRB
UDI-Device Identifier04250094500672
UDI-Public(01)04250094500672(17)220930(11)171018(10)619540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberPV2015L20N
Device Catalogue Number6885054
Device Lot Number619540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1